Bullous pemphigoid. Occurrence in a patient with mycosis fungoides receiving PUVA and topical nitrogen mustard therapy.
A 57-year-old woman with mycosis fungoides developed blisters within cutaneous plaques while receiving PUVA therapy and topical nitrogen mustard. Direct and indirect immunofluorescence studies showed the findings of bullous pemphigoid. Her bullous disease was controlled after cessation of these therapies and institution of prednisone and methotrexate. During the 5 months following completion of a course of electron-beam therapy, she has been free of the cutaneous manifestations of both diseases. Previous instances of PUVA-related pemphigoid have occurred in psoriatics. The role of ultraviolet light in the induction of pemphigoid is discussed, particularly with regard to its possible interaction with the altered skin of psoriasis or mycosis fungoides. Some of the rare cases of bullous mycosis fungoides might actually have represented ultraviolet-unmasked bullous pemphigoid.
Patterson, JW; Ali, M; Murray, JC; Hazra, TA
Volume / Issue
Start / End Page
Electronic International Standard Serial Number (EISSN)
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)